Alert archive / Missouri / Flood Watches in 2019
Flood Watch 3, NWS St. Louis, MO
NWS St. Louis, MO issued this flood watch at Mar 29, 2019, 3:30 AM CDT for 7 counties in Missouri. It took effect at Mar 29, 2019, 1:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2019, 3:30 AM CDT (08:30 UTC)
- In effect from
- Mar 29, 2019, 1:00 PM CDT
- Expired
- Mar 30, 2019, 3:35 AM CDT
- In force
- 15 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
Counties Boone County, MO, Callaway County, MO, Cole County, MO, Crawford County, MO, Gasconade County, MO, Moniteau County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 113 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.5 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2238 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
619 WGUS63 KLSX 290830 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Saint Louis MO 330 AM CDT Fri Mar 29 2019 MOZ041-047>050-059-072-292030- /O.NEW.KLSX.FA.A.0003.190329T1800Z-190330T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Boone MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Gasconade MO- Crawford MO- Including the cities of Columbia, Jefferson City, and Fulton 330 AM CDT Fri Mar 29 2019 ...FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH SATURDAY MORNING... The National Weather Service in Saint Louis has issued a * Flood Watch for portions of central Missouri and east central Missouri...including the following counties...in central Missouri...Boone MO...Callaway MO...Cole MO...Moniteau MO and Osage MO. In east central Missouri...Crawford MO and Gasconade MO. * from 1 PM CDT this afternoon through Saturday morning * Several rounds of showers and thunderstorms will move across parts of central and east central Missouri today and tonight. Around two inches of rainfall is expected over the watch area. * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is advanced notice that conditions are favorable that may lead to flooding. People in the Watch area, especially in flood prone areas, should use this time to check on preparedness requirements. Stay informed, and be ready for action if flooding is observed or if a Flood Warning is issued. && $$ Britt
3 follow-up statements
715 WGUS63 KLSX 290956 CCA FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch...CORRECTED National Weather Service Saint Louis MO 456 AM CDT Fri Mar 29 2019 MOZ041-047>050-059-072-292030- /O.COR.KLSX.FA.A.0003.190329T1800Z-190330T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Boone MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Gasconade MO- Crawford MO- Including the cities of Columbia, Jefferson City, and Fulton 456 AM CDT Fri Mar 29 2019 ...FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH SATURDAY MORNING... The National Weather Service in Saint Louis has issued a * Flood Watch for portions of central Missouri and east central Missouri...including the following counties...in central Missouri...Boone MO...Callaway MO...Cole MO...Moniteau MO and Osage MO. In east central Missouri...Crawford MO and Gasconade MO. * from 1 PM CDT this afternoon through Saturday morning * Several rounds of showers and thunderstorms will move across parts of central and east central Missouri today and tonight. Around two inches of rainfall is expected over the watch area. * The heavy rainfall could result in flooding of low lying or poor drainage areas...and flooding on smaller creeks and streams. Additional rises and flooding on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is advanced notice that conditions are favorable that may lead to flooding. People in the Watch area, especially in flood prone areas, should use this time to check on preparedness requirements. Stay informed, and be ready for action if flooding is observed or if a Flood Warning is issued. && $$ Britt
190 WGUS63 KLSX 292104 FFALSX Flood Watch National Weather Service Saint Louis MO 404 PM CDT Fri Mar 29 2019 MOZ041-047>050-059-072-300900- /O.CON.KLSX.FA.A.0003.000000T0000Z-190330T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Boone MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Gasconade MO- Crawford MO- Including the cities of Columbia, Jefferson City, and Fulton 404 PM CDT Fri Mar 29 2019 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... The Flood Watch continues for * portions of central Missouri and east central Missouri... including the following counties...in central Missouri...Boone MO...Callaway MO...Cole MO...Moniteau MO and Osage MO. In east central Missouri...Crawford MO and Gasconade MO. * through Saturday morning * Several rounds of showers and thunderstorms will move across parts of central and east central Missouri tonight. Around two inches of rainfall is expected over the watch area. * The heavy rainfall could result in flooding of low lying or poor drainage areas...and flooding on smaller creeks and streams. Additional rises and flooding on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is advanced notice that conditions are favorable that may lead to flooding. People in the Watch area, especially in flood prone areas, should use this time to check on preparedness requirements. Stay informed, and be ready for action if flooding is observed or if a Flood Warning is issued. && $$ GKS
303 WGUS63 KLSX 300835 FFALSX Flood Watch National Weather Service Saint Louis MO 335 AM CDT Sat Mar 30 2019 MOZ041-047>050-059-072-300945- /O.CAN.KLSX.FA.A.0003.000000T0000Z-190330T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Boone MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Gasconade MO- Crawford MO- Including the cities of Columbia, Jefferson City, and Fulton 335 AM CDT Sat Mar 30 2019 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of central Missouri and east central Missouri has been cancelled. Rain is moving out of the the flood watch early this morning, ending the flood threat. $$ Britt
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flood watch went out at Mar 28, 11:56 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Mar 28, 11:56 PM CDT, 3 hours 34 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1156 PM CDT Thu Mar 28 2019 .SHORT TERM... (Through Late Friday Night) Issued at 344 PM CDT Thu Mar 28 2019 Weakening MCS over northwestern MO will shift eastward through northern and central MO and west central IL this evening with more scattered activity further south. It appears that most of the showers/storms late tonight will be across central and southeast MO and southwest IL and will be more scattered in nature on the nose of a veering southwesterly low level jet. A cold front across northern MO will sag slowly southward into central MO on Friday with most of the showers along and south of this front where better low level moisture and instability will exist. Despite low level cloud cover and precipitation highs on Friday south of the front will be at or slightly above normal for the end of March. Cooler highs can be expected across northeast MO and west central IL. More widespread showers along with a few storms can be expected Friday night as a surface low develops along the nearly stationary front as a positively tilted upper level trough approaches from the northern Plains. Colder temperatures are forecast for Friday night due to low level cold air advection behind the cold front that will progress southeastward into southeast MO and southwest IL by 12Z Saturday. These rounds of rain, possibly heavy at times may exacerbate some of the river flooding across parts of our area and possibly create new flooding issues on some of the smaller creaks and streams. GKS .LONG TERM... (Saturday through Next Thursday) Issued at 344 PM CDT Thu Mar 28 2019 Focus remains the precip chances this weekend. Models are in good agreement through the period. There are some differences that appear, but are generally minimal and in some cases, have little if any impact on the region. A cold front will pass through much of the CWA early Sat morning and should be on the southeast CWA border at 12z Sat. Expect some minor temp recovery during the day, but for the most part, the morning temperature will be the high for the day. Models are lagging the upper trof a bit which should help precip linger into the afternoon hours across southeast portions of the CWA. While CAA will continue in low levels, do not currently anticipate enough cold air to turn the rain over to snow. Behind this front, a fairly large surface ridge will build into the region. This ridge will help keep temps some 10 degrees below seasonal average through Mon. This results in overnight lows below freezing. Again. These cooler temps should be short lived with temperatures rebounding into the low 60s by Tues. There is some uncertainty that temps will warm this quickly, but think the going forecast is within reason for now given the strong insolation potential. The next approaching system brings another chance for rain mid to late next week. Tilly && .AVIATION... (For the 06z TAFs through 06z Friday Night) Issued at 1142 PM CDT Thu Mar 28 2019 Large area of showers and a few thunderstorms have moved out of the forecast area as of 0430z Friday, though patchy fog and scattered showers remain, so kept vicinity shower mention at all TAF sites through daybreak. Will see another round of activity develop over western Missouri and track east along and north of frontal boundary Friday morning. The showers and storms will move into central Missouri after 11z Friday, then spread eastward, increasing in coverage through the late morning/early afternoon hours and persist through Friday evening. Otherwise, the main forecast issue will be the ceilings and visibilities which will gradually lower north of the front that is still progged to slide south and stall out along the I-70 corridor by 12z Friday. Winds will remain light and variable then eventually become southerly for St. Louis metro area as front begins to move back to the north Friday afternoon. As for KCOU and KUIN, winds will remain light and from the east to northeast through the forecast period. SPECIFICS FOR KSTL: Large area of showers and a few thunderstorms have moved out of the forecast area as of 0430z Friday, though patchy fog and scattered showers are possible, so kept vicinity shower mention in metro area through daybreak. Will see another round of activity develop over western Missouri and track east along and north of frontal boundary Friday morning. The showers and storms will move into the metro area after 17z Friday and persist through Friday night. Otherwise, the cold front is still progged to slide south and stall out along the I-70 corridor by 12z Friday, with ceilings lowering to IFR by 20z Friday. Winds will remain light and variable then eventually become southerly as front begins to move back to the north Friday afternoon. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 28, 4:00 PM CDT, 11 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 400 PM CDT Thu Mar 28 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-292100- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 400 PM CDT Thu Mar 28 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms across much of the area. Moderate to major river flooding is ongoing at points on the Mississippi, Illinois, and Missouri Rivers. See the appropriate Flood Statements for specific details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Major river flooding is expected to continue at Saverton Lock and Dam on the Mississippi River. Otherwise, moderate flooding will continue at points on the Mississippi, Illinois, and Missouri Rivers. See the appropriate Flood Statements for specific details. There is a chance for thunderstorms Friday through Saturday morning across parts of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 10:29 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 9 days |
| Mar 29, 10:33 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 8 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.